MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. LIGAMAX; CLIP, IMPLANTABLE

Ethicon Endo-Surgery, LLC. LIGAMAX; CLIP, IMPLANTABLE
Catalog Number EL5ML
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the clip applier "jammed" during lap chole procedure.There was no patient consequence reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent 9/25/2026.D4 batch # a7000l.Investigation summary.The product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the el5ml device was returned with the distal tip of the shaft broken.In addition, the tyvek packaging was returned along with the instrument.In an attempt to replicate the reported incident, functional evaluation revealed that clips did not advance into the jaws upon the next trigger actuation.To assess the condition of the internal components, the device was disassembled.Internal examination identified a fractured feed link, which prevented proper clip advancement and was determined to be the cause of the feeding malfunction.Additionally, fifteen (15) clips were present within the clip track.No other anomalies or damage to the internal components were observed during the evaluation.Possible causes for the damage found may be inadvertent pressure placed on the device shaft through bending, pressing against the trocar, other devices on the back table, using the device as a retractor or moving heavy tissue with the device shaft.The event reported was confirmed and it is related to improper use of the device.Possible causes for the damage found is due to the jaws may have been restricted during firing, or not fully through the trocar during firing.As part of ees quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch a7000l number, and no non-conformances were identified.

Brand Name
LIGAMAX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50896058
Report Number3005075853-2026-07980
Device Sequence Number10684668
Product Code FZP
UDI-Device Identifier10705036001843
UDI-Public(01)10705036001843(17)301231(10)A7000L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEL5ML
Device Lot NumberA7000L
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/15/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/21/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown